Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 2, NWS Huntsville, AL

January 22, 2016Madison County, Alabama

NWS Huntsville, AL issued this river flood warning at Jan 22, 2016, 2:25 PM CST for Madison County, Alabama. It took effect at Jan 22, 2016, 6:00 PM CST. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Jan 22, 2016, 2:25 PM CST (20:25 UTC)
In effect from
Jan 22, 2016, 6:00 PM CST
Expired
Jan 23, 2016, 8:00 PM CST
In force
26 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
Minor

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River (AL) at Brownsboro (BSBA1). The gauge peaked at 17.45 ft at Jan 22, 2016, 10:00 PM CST.

actionminormoderate10152001/2201/2301/2401/25
Action stage
15 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

234 
WGUS44 KHUN 222025
FLWHUN
Bulletin - Immediate Broadcast Requested 
Flood Warning
National Weather Service Huntsville AL
225 PM CST FRI JAN 22 2016

...The National Weather Service in Huntsville AL has issued a Flood 
Warning for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...A flood warning means that flooding along the river 
is imminent or occurring. Move to higher ground to escape flood 
waters. Residents living along creeks and streams should take 
immediate precautions to protect life and property. 
Additional information is available at http://water.weather.gov. Once
there...click on the Tennessee Valley to view local river 
information.

&&

ALC089-231025-
/O.NEW.KHUN.FL.W.0002.160123T0000Z-160124T0200Z/
/BSBA1.1.ER.160123T0000Z.160123T0600Z.160123T2000Z.NO/
225 PM CST FRI JAN 22 2016

The National Weather Service in HUNTSVILLE AL has issued a Flood 
Warning 
* from this evening until Saturday evening.
* At 1 PM Friday the stage was 16.5 feet and rising.
* Flood Stage is 17.0 feet.  
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by early this evening and crest 
  near 17.5 FEET BY tomorrow morning. The river will fall below Flood
  Stage by early tomorrow afternoon.
* Impact...At 17.0 feet...Water floods a large field on the upstream 
  left bank and is flooding large portions of the downstream left 
  bank.
* Flood history...This crest compares to a previous crest of 18.2 feet
  on Dec 2 2015.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Fri  Fri  Sat  Sat   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  16.5 Fri 1 PM   N/A 17.0 17.5 17.5  17.5 Sat 6 AM 

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$
2 follow-up statements
531 
WGUS84 KHUN 230216
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
816 PM CST FRI JAN 22 2016

...The Flood Warning continues for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also...The road bed may be washed out 
under the water...and you could be stranded or trapped. 

Additional information is available at http://water.weather.gov. Once
there...click on the Tennessee Valley to view local river 
information.

&&

ALC089-231616-
/O.EXT.KHUN.FL.W.0002.000000T0000Z-160123T2300Z/
/BSBA1.1.ER.160122T2200Z.160123T0600Z.160123T1700Z.NO/
816 PM CST FRI JAN 22 2016

The Flood Warning continues for 
  the Flint River at Brownsboro.
* until Saturday afternoon.
* At 7 PM Friday the stage was 17.4 feet and rising.
* Flood Stage is 17.0 feet.  
* Minor Flooding is occurring and Minor Flooding is forecast. 
* Recent activity...The maximum river stage in the 24 hours ending at
  7 PM Friday was 17.4 feet.
* Forecast...The river will continue rising to near 17.5 feet by 
  after midnight tonight. The river will fall below Flood Stage late 
  tomorrow morning.
* Impact...At 17.0 feet...Water floods a large field on the upstream 
  left bank and is flooding large portions of the downstream left 
  bank.
* Flood history...This crest compares to a previous crest of 18.2 feet
  on Dec 2 2015.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Fri  Fri  Sat  Sat   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  17.4 Fri 7 PM  16.9 16.4 15.8 15.1  17.5 Sat 6 AM 

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$
147 
WGUS84 KHUN 231457
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
857 AM CST SAT JAN 23 2016

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Flint River at Brownsboro affecting Madison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also...The road bed may be washed out 
under the water...and you could be stranded or trapped. 
Additional information is available at http://water.weather.gov. Once
there...click on the Tennessee Valley to view local river 
information.

&&

ALC089-231527-
/O.CAN.KHUN.FL.W.0002.000000T0000Z-160123T2300Z/
/BSBA1.1.ER.160122T2200Z.160123T0430Z.160123T1037Z.NO/
857 AM CST SAT JAN 23 2016

Forecast information for
  Flint River at Brownsboro.
* At 8 AM Saturday the stage was 16.3 feet and falling.
* Flood Stage is 17.0 feet.  
* No flooding is currently forecast.
* Impact...At 17.0 feet...Water floods a large field on the upstream 
  left bank and is flooding large portions of the downstream left 
  bank.
* Flood history...This crest compares to a previous crest of 17.1 feet
  on Feb 6 2010.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Sat  Sat  Sun  Sun   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  16.3 Sat 8 AM  15.9 14.8 13.5 12.4   Crested 

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 22, 1:20 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jan 22, 1:20 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
120 PM CST FRI JAN 22 2016

.DISCUSSION...
UPPER LOW WAS VISIBLE ON RADAR LIFTING NE ALONG THE CUMBERLAND
PLATEAU IN TN WITH AN ATTENDANT DRY SLOT WHICH HAS SHIFTED HEAVY RAIN
EAST OF OUR AREA. DEFORMATION PRECIP BAND FROM SOUTHERN TN INTO
NORTH CENTRAL AL WAS PIVOTING BEHIND AND WAS ALSO THE TRANSITION ZONE
FROM RA TO BRIEF PL BEFORE CHANGING TO SN. THUS FAR, ACCUMULATIONS
HAVE BEEN AN INCH OR LESS IN FAR NW AL INTO SRN MIDDLE TN. THE
HRRR/RAP CONTINUES TO INDICATE DEFORMATION PRECIP WILL BE LINGERING
ACROSS SRN MIDDLE TN INTO FAR NERN AL INTO EARLY THIS EVENING.
LIGHTER BANDS OF SHALLOWER -SN OVER WRN TN AND NRN MS WILL ALSO SWING
INTO NRN AL AND SRN TN THIS EVENING. UPSLOPE SN WILL ALSO PERSIST AND
PERHAPS ENHANCE ACCUMS ALONG THE CUMBERLAND PLATEAU (INCLUDING
SEWANEE AND SKYLINE AREAS) WHERE 2-3 INCHES OF ACCUMS ARE PSBL. WE
CAN'T RULE OUT HEAVIER, BUT GIVEN THE WARM GROUND TEMPS, HAVE HELD
OFF ON INCREASING ACCUMS TO THE EXCEPTIONALLY HEAVY AMTS THAT THE
NAM/HRRR HAS BEEN SHOWING. WILL MAINTAIN WINTER WX ADVISORY FOR NOW,
BUT MONITOR FOR POSSIBLE UPGRADE IF SNOW RATES INCREASE THIS
AFTERNOON. AS HAS BEEN STATED IN PREVIOUS FORECASTS, GUSTY N-NWLY
WINDS ARE EXPECTED WITH TEMPS TUMBLING INTO THE 20S THIS EVENING, IF
NOT SOONER IN TN AND NWRN AL. THUS, BLACK ICE ISSUES ARE LIKELY TO
OCCUR IN SOME AREAS. THE SNOW SHOWERS SHOULD TAPER TO FLURRIES ALONG
THE PLATEAU AND NERN AL LATE TONIGHT INTO EARLY SATURDAY.

LITTLE CHANGE WAS MADE TO THE REMAINDER OF THE FORECAST, WITH
SUGGESTED BLENDS USED. SUNDAY SHOULD BE MILDER WITH SWLY FLOW IN LOW
LEVELS ADVECTING WARMER AIR BENEATH AN UPPER RIDGE AXIS TRANSLATING
EWD ACROSS THE REGION. ANOTHER SHORTWAVE TROF ADVANCING INTO THE UPPER
MIDWEST AND LOWER GREAT LAKES ON MONDAY WILL BRING A COLD FRONT SE
INTO THE MID MS VALLEY THRU TX, WITH A MOISTURE TRANSPORT AXIS AHEAD
OF IT. THIS WILL GENERATE SHOWERS LATE MON AFTN INTO MON NIGHT. THE
FRONT SHOULD PASS SE OF THE AREA QUICKLY, SO NOT EXPECTING ENOUGH
COLD AIR TO CHANGE OVER TO ANY SN ATTM TUE MORNING. A DRY AND MORE
SEASONABLE PERIOD OF WX IS EXPECTED LATE NEXT WEEK.

&&

.AVIATION...
/ISSUED 1151 AM CST FRI JAN 22 2016/
FOR 18Z TAFS...MSAS SHOWS SFC LOW OVER SWRN GA WHILE THE CENTER OF
THE UPPER LOW WAS ACROSS NRN AL. THE FREEZING LINE (AT 18Z) EXTENDED
JUST SOUTH OF BNA...THRU EXTREME NW AL AND INTO CENTRAL MS. -SN IS
NOW FALLING AT KMSL AND A -RASN MIX IS EXPECTED AT KHSV ARND
19Z...THEN ALL -SN BY 20Z...AS THE COLDER AIR MOVES ACROSS THE TN
VALLEY THIS AFTN AND NIGHT. AS THE UPPER LOW SLOWLY MOVES NE THIS
AFTN AND TONIGHT...THE SN WILL BEGIN TO TAPER OFF ARND 03Z OVER THE
TAF SITES. THINKING THAT ANY -SN AFTER 03Z WOULD BE VERY SCT...THUS
WILL NOT INCLUDE IN TAFS ATTM. OTHERWISE MVFR/IFR CONDITIONS ARE
EXPECTED FOR BOTH TAF SITES THRU THE FCST PERIOD.

007

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    26  33  21  44 /  70  10   0   0
SHOALS        26  35  23  44 /  60  10   0   0
VINEMONT      26  33  22  44 /  60  10   0   0
FAYETTEVILLE  24  30  22  43 /  80  20   0   0
ALBERTVILLE   26  32  22  46 /  70  20   0   0
FORT PAYNE    25  32  23  45 /  70  20  10   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR ALZ006>010-016.

     WINTER WEATHER ADVISORY UNTIL 3 AM CST SATURDAY FOR ALZ001>005.

TN...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR TNZ097.

     WINTER WEATHER ADVISORY UNTIL 3 AM CST SATURDAY FOR TNZ076-096.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 22, 5:36 AM CST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
536 AM CST FRI JAN 22 2016

ALZ001>010-016-TNZ076-096-097-231115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
536 AM CST FRI JAN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A STRONG WINTER STORM WILL IMPACT THE CENTRAL TENNESSEE TODAY AND
TONIGHT WITH ACCUMULATING SNOWFALL EXPECTED FOR ALL AREAS. FOR
ADDITIONAL INFORMATION, PLEASE REFER TO THE WINTER WEATHER ADVISORY
WHICH GOES INTO EFFECT AT 9 AM CST FOR THE NORTHWEST HALF OF THE
REGION...AND 3 PM CST ELSEWHERE.

THE COMBINATION OF SNOW AND FROZEN WATER WILL LEAD TO HAZARDOUS
TRAVELING CONDITIONS TONIGHT AND SATURDAY MORNING. NORTH TO
NORTHWEST WINDS OF 20 TO 30 MPH WILL CREATE WIND CHILLS IN THE 15 TO
20 DEGREE RANGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

LINGERING LIGHT SNOW WILL END ACROSS NORTHEAST ALABAMA AND SOUTHERN
MIDDLE TENNESSEE BY LATE SATURDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN
SUPPORT OF WINTER WEATHER OPERATIONS IS POSSIBLE FROM LATE THIS
MORNING THROUGH EARLY SATURDAY MORNING.

70/DD

In the hours before

Local storm report, Jan 22, 12:56 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1256 PM CST FRI JAN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     SNOW             LESTER                  34.99N 87.15W
01/22/2016  E0.1 INCH        LIMESTONE          AL   PUBLIC

            DUSTING OF SNOW IN LESTER. RELAYED VIA SOCIAL MEDIA.

&&

CDARDEN
Local storm report, Jan 22, 1:37 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
137 PM CST FRI JAN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     SNOW             2 N MADISON             34.73N 86.75W
01/22/2016  E0.2 INCH        MADISON            AL   PUBLIC

            1/4 INCH OF SNOW COVERING GRASSY AREAS

&&

CDARDEN
Local storm report, Jan 22, 1:46 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
146 PM CST FRI JAN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     SNOW             LYNCHBURG               35.28N 86.36W
01/22/2016  E0.5 INCH        MOORE              TN   EMERGENCY MNGR

            SNOW ACCUMULATIONS OF 1/4 TO 1/2 INCH THROUGHOUT THE
            COUNTY. ROADS ARE COVERED DUE TO THE SNOW.

&&

KULA
Local storm report, Jan 22, 1:50 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CST FRI JAN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     SNOW             1 N SKINEM              35.11N 86.59W
01/22/2016  E0.2 INCH        LINCOLN            TN   PUBLIC

            1/10 TO 1/4 OF AN INCH OF SNOW REPORTED.

&&

KWEBER
Local storm report, Jan 22, 2:20 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CST FRI JAN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     SNOW             5 NNW MOULTON           34.55N 87.31W
01/22/2016  E0.2 INCH        LAWRENCE           AL   TRAINED SPOTTER

            UP TO 1/4 OF AN INCH OF SNOWFALL REPORTED ON GRASSY
            SURFACES. LLITTLE TO NO ACCUMULATIONS ON ROADS.

&&

KWEBER
Local storm report, Jan 22, 2:24 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
224 PM CST FRI JAN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     SNOW             5 N ATHENS              34.87N 86.98W
01/22/2016  E0.1 INCH        LIMESTONE          AL   TRAINED SPOTTER

            1/10 OF AN INCH OF SNOWFALL WAS REPORTED ON TREE BRANCHES
            AND ON THE TOP OF VEHICLES.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 2:22 PM CSTRiver Flood WarningHUNJackson, Madison, Marshall48 hr

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.